ALERT: ONS sites will undergo maintenance 5/13-17 . Pages requiring login (courses, donations, etc) will be unavailable.
Cancer-related diarrhea can be seen in patients with carcinoid tumors, carcinoid syndrome, gastrointestinal tumors, and hormone-producing tumors. Patients undergoing high-dose chemotherapy and patients receiving radiation therapy to abdominal and pelvic areas are more susceptible to diarrhea. Radiation-induced diarrhea is seen most often with radiation to abdominal and pelvic fields. Acute radiation enteritis can be seen in up to 70% of patients, depending on treatment and patient predisposing factors. Late-onset effects, manifested as chronic enteritis, can occur months or years after treatment.
ONS staff researchers and clinical specialists have exhaustively assessed evidenced-based research from comprehensive sources to provide you our best recommendations on Symptom Interventions for your patients.